Alert archive / Utah / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 4, NWS Salt Lake City, UT

April 21, 2010Box Elder County, Cache County, Weber County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Apr 21, 2010, 2:43 PM MDT for Box Elder County, Cache County, Weber County, Utah. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2010, 2:43 PM MDT (20:43 UTC)
Expired
Apr 21, 2010, 3:30 PM MDT
In force
47 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Box Elder County, UT, Cache County, UT, Weber County, UT

The radar

The Salt Lake City radar (KMTX), 38 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2010-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2010-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WUUS55 KSLC 212043
SVRSLC
UTC003-005-057-212130-
/O.NEW.KSLC.SV.W.0004.100421T2043Z-100421T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
243 PM MDT WED APR 21 2010

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BOX ELDER COUNTY IN UTAH
  SOUTHWESTERN CACHE COUNTY IN UTAH
  WESTERN WEBER COUNTY IN UTAH

* UNTIL 330 PM MDT

* AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NORTH OGDEN...OR 7 MILES NORTH OF OGDEN...AND MOVING NORTH AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILLARD AROUND 255 PM MDT...
  PERRY AROUND 300 PM MDT...
  BRIGHAM CITY AROUND 305 PM MDT...
  CORINNE AND 9 MILES WEST OF WELLSVILLE AROUND 315 PM MDT...
  TREMONTON AROUND 330 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED.

THIS STORM HAS A HISTORY OF COVERING AREA ROADWAYS INCLUDING I-15 
WITH HAIL. MOTORISTS SHOULD EXERCISE EXTREME CAUTION AS THEY 
APPROACH AREAS NEAR THE PATH OF THIS STORM.

&&

LAT...LON 4169 11241 4182 11193 4128 11179 4115 11221
TIME...MOT...LOC 2042Z 158DEG 27KT 4134 11196

$$

CRK
5 follow-up statements
456 
WWUS55 KSLC 212054
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
254 PM MDT WED APR 21 2010

UTC003-005-057-212130-
/O.CON.KSLC.SV.W.0004.000000T0000Z-100421T2130Z/
WEBER UT-BOX ELDER UT-CACHE UT-
254 PM MDT WED APR 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTHWESTERN CACHE...EAST CENTRAL BOX ELDER AND WESTERN WEBER
COUNTIES...

AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WILLARD...OR ABOUT 8 MILES SOUTH OF BRIGHAM CITY...
MOVING NORTH AT 30 MPH.

RADAR INDICATED ROTATION HAS BEEN OBSERVED WITH THIS STORM OVER THE 
PAST FEW MINUTES. THIS IS A VERY STRONG STORM. SEEK SHELTER 
IMMEDIATELY IF YOU ARE IN THE PATH OF THE STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PERRY AND MANTUA RES AROUND 300 PM MDT...
  BRIGHAM CITY AROUND 305 PM MDT...
  CORINNE AROUND 315 PM MDT...
  BEAR RIVER AROUND 320 PM MDT...
  HONEYVILLE AROUND 325 PM MDT...
  TREMONTON...ELWOOD...DEWEYVILLE AND GARLAND AROUND 330 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED.

&&

LAT...LON 4169 11241 4182 11193 4128 11179 4115 11221
TIME...MOT...LOC 2053Z 158DEG 27KT 4142 11200

$$

CRK
092 
WWUS55 KSLC 212058
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
258 PM MDT WED APR 21 2010

UTC003-005-057-212130-
/O.CON.KSLC.SV.W.0004.000000T0000Z-100421T2130Z/
WEBER UT-BOX ELDER UT-CACHE UT-
258 PM MDT WED APR 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR SOUTHWESTERN CACHE...EAST CENTRAL BOX ELDER AND NORTH CENTRAL
WEBER COUNTIES...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PERRY...OR ABOUT NEAR BRIGHAM CITY...MOVING NORTH AT 30
MPH.

RADAR INDICATED ROTATION HAS BEEN OBSERVED WITH THIS STORM OVER THE 
PAST TEN MINUTES. THIS IS A VERY STRONG STORM. SEEK SHELTER 
IMMEDIATELY IF YOU ARE IN THE PATH OF THE STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CORINNE AROUND 310 PM MDT...
  BEAR RIVER AND HONEYVILLE AROUND 320 PM MDT...
  TREMONTON AND ELWOOD AROUND 325 PM MDT...
  GARLAND...DEWEYVILLE AND 6 MILES SOUTHWEST OF COLLINSTON AROUND 330
  PM MDT...

LAT...LON 4137 11182 4126 11225 4169 11241 4182 11193
TIME...MOT...LOC 2058Z 158DEG 27KT 4148 11203

$$

CRK
154 
WWUS55 KSLC 212109
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
309 PM MDT WED APR 21 2010

UTC057-212119-
/O.CAN.KSLC.SV.W.0004.000000T0000Z-100421T2130Z/
WEBER UT-
309 PM MDT WED APR 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WEBER COUNTY IS 
CANCELLED...THE THUNDERSTORM HAS MOVED OUT OF THE AREA.

LAT...LON 4149 11185 4138 11213 4172 11231 4182 11193
TIME...MOT...LOC 2109Z 156DEG 33KT 4157 11209

$$

UTC003-005-212130-
/O.CON.KSLC.SV.W.0004.000000T0000Z-100421T2130Z/
BOX ELDER UT-CACHE UT-
309 PM MDT WED APR 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WEST CENTRAL CACHE AND EAST CENTRAL BOX ELDER COUNTIES...

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CORINNE...OR ABOUT NEAR BRIGHAM CITY...MOVING NORTHWEST
AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEAR RIVER AND HONEYVILLE AROUND 315 PM MDT...
  TREMONTON...ELWOOD AND 9 MILES SOUTHWEST OF MENDON AROUND 320 PM
  MDT...
  GARLAND AND DEWEYVILLE AROUND 325 PM MDT...
  BOTHWELL AND 6 MILES SOUTHWEST OF COLLINSTON AROUND 330 PM MDT...

LAT...LON 4149 11185 4138 11213 4172 11231 4182 11193
TIME...MOT...LOC 2109Z 156DEG 33KT 4157 11209

$$

CRK
583 
WWUS55 KSLC 212115
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
315 PM MDT WED APR 21 2010

UTC003-005-212130-
/O.CON.KSLC.SV.W.0004.000000T0000Z-100421T2130Z/
BOX ELDER UT-CACHE UT-
315 PM MDT WED APR 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WEST CENTRAL CACHE AND EAST CENTRAL BOX ELDER COUNTIES...

AT 309 PM MDT... CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CORINNE...OR ABOUT 6 MILES NORTHWEST OF BRIGHAM CITY...MOVING
NORTHWEST AT 40 MPH.

MANY REPORTS OF HAIL COVERING AREA ROADWAYS HAS BEEN RECEIVED OVER 
THE PAST SEVERAL HOURS. MOTORISTS SHOULD CONTINUE TO EXERCISE 
EXTREME CAUTION IN AND NEAR THESE THUNDERSTORMS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TREMONTON...ELWOOD AND 9 MILES SOUTHWEST OF MENDON AROUND 320 PM
  MDT...
  GARLAND AND DEWEYVILLE AROUND 325 PM MDT...
  BOTHWELL...6 MILES SOUTHWEST OF COLLINSTON AND 6 MILES NORTHEAST OF
  THATCHER AROUND 330 PM MDT...

LAT...LON 4154 11186 4144 11216 4172 11231 4182 11193
TIME...MOT...LOC 2114Z 156DEG 33KT 4161 11212

$$

CRK
942 
WWUS55 KSLC 212120
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
320 PM MDT WED APR 21 2010

UTC003-005-212130-
/O.CON.KSLC.SV.W.0004.000000T0000Z-100421T2130Z/
BOX ELDER UT-CACHE UT-
320 PM MDT WED APR 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR WEST CENTRAL CACHE AND EAST CENTRAL BOX ELDER COUNTIES...

AT 319 PM MDT... CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ELWOOD...OR ABOUT NEAR TREMONTON...MOVING NORTH AT 40 MPH.

SEVERAL REPORTS OF HAIL COVERING ROADWAYS HAVE BEEN RECEIVED. 
MOTORISTS SHOULD EXERCISE EXTREME CAUTION IN AND NEAR THE PATH OF 
THESE THUNDERSTORMS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLLINSTON...GARLAND AND 8 MILES EAST OF BOTHWELL AROUND 325 PM
  MDT...

LAT...LON 4161 11188 4153 11221 4172 11231 4182 11193
TIME...MOT...LOC 2120Z 165DEG 35KT 4170 11209

$$

CRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 9:50 AM MDT, 4 hours 53 minutes earlier.

Area forecast discussion, Apr 21, 9:50 AM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
950 AM MDT WED APR 21 2010

.SYNOPSIS...THE COLD LATE SEASON PACIFIC STORM OVER CENTRAL
CALIFORNIA WILL REACH SOUTHWEST UTAH LATER TODAY. THIS STORM WILL
STALL OVER SOUTHWEST UTAH TONIGHT...THEN GRADUALLY DRIFT SOUTHEAST
ACROSS ARIZONA THURSDAY THROUGH THURSDAY NIGHT. HIGH PRESSURE
ALOFT WILL DEVELOP FOR FRIDAY NIGHT THROUGH SATURDAY.

&&

.DISCUSSION...JUST UPDATED TO SIGNIFICANTLY REDUCE VALLEY
TEMPERATURES ACROSS THE NORTH...WILL FOCUS ON SHORT TERM WEATHER
CONCERNS...AND JUST UPDATED TO SIGNIFICANTLY REDUCE VALLEY
TEMPERATURES ACROSS THE NORTH...NORTH TO SOUTH ORIENTED FRONT
DRAPED ACROSS WESTERN UTAH WILL CONTINUE TO BE THE FOCUS OF
MODERATE TO HEAVY PRECIP TODAY. HAVE ALREADY SEEN IMPRESSIVE
ACCUMULATIONS ACROSS THE SOUTH...APPROACHING 1 INCH OF MEASURED
RAINFALL IN CEDAR CITY...AND A WIDESPREAD SWATH OF .5 TO 1.5
INCHES ESTIMATED BY KICX FROM SPRINGDALE NORTH TO BRIAN HEAD AND
WEST TO THE NEW CASTLE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH 10 AM THIS MORNING FOR THE NEW HARMONY AREA...AS HEAVY
RAINFALL ON THE MILL FLAT BURN SCAR HAS THE POTENTIAL TO PRODUCE
HEAVY RUNOFF AND DEBRIS FLOWS. ANTICIPATE ALLOWING THIS EXPIRE AT
10 AM AS PRECIP TRENDS ARE BACKING OFF AND THREAT FOR DEEP
CONVECTION IS DEPARTING TO THE NORTH AND EAST.

IN THE PRE FRONTAL ENVIRONMENT CONVECTION IS THE GREATEST THREAT.
ALMOST DID A DOUBLE TAKE WITH FIRST VIEW OF KSLC 12Z RAOB
EARLIER. LIFTED INDEX OF MINUS 6.2 AND 1588 J/KG CAPE COUPLED WITH
DEEP MOISTURE AND PWATS NEAR .70 INCHES. MOISTURE AND INSTABILITY
ARE CERTAINLY IN PLACE. HAVE ALREADY SEEN ISOLATED DEEP CONVECTION
OGDEN NORTH THIS MORNING...WITH SMALL HAIL TO MARBLE SIZE AND
GUSTS INTO THE 50 MPH RANGE. DEEP BUT PULSY CONVECTION IS ALSO
NOTED ALONG THE FRONT LEADING EDGE OVER CENTRAL AND SOUTHERN UTAH.
SPC SREF 14Z ANALYSIS INDICATED A SWATCH OF 40 TO 60 KTS EFFECTIVE
SHEAR FROM THE WASATCH FRONT AND POINTS JUST EAST...AND SHORT TERM
SREF GUIDANCE CONTINUES TO PLACE ZONE OF PEAK SHEAR OVER NORTHERN
UTAH THROUGH EARLY THIS AFTERNOON BEFORE SHIFTING IT NORTH AND
EAST IN ADVANCE OF THE SURGING FRONT. LIMITING FACTOR FOR
ORGANIZED CONVECTION COULD BE A LACK OF SIGNIFICANT BOUNDARY LAYER
WARMING THIS MORNING...BUT 700 TO 500MB DRY SLOT WRAPPING IN FROM
THE SOUTHEAST MAY ALLOW JUST ENOUGH CLOUD BREAKS OVER NORTHERN AND
EASTERN UTAH TO FURTHER PRIME THINGS. WILL CONTINUE TO MONITOR
TRENDS AND CONDITIONS THROUGH THE SHIFT.

WINTER WEATHER ADVISORIES REMAIN IN PLACE FOR THE
SOUTHERN/CENTRAL/WESTERN UINTA/ AND BOOK CLIFFS MOUNTAIN ZONES.
HEAVIEST SNOWFALL EXPECTED ACROSS THE SOUTH...WITH TOTALS
GRADUALLY WANING NORTH AND EAST FROM THERE. REFER TO LATEST WSW
FOR FURTHER INFO. NOT EXPECTING VALLEY IMPACTS RELATING TO
SNOW...ALTHOUGH VERTICAL PROFILES DO INDICATE A MIX OF AND
EVENTUAL CHANGEOVER TO SNOW ALONG THE SOUTHERN I-15 CORRIDOR THIS
AFTERNOON AND WASATCH FRONT BENCH AREAS OVERNIGHT TONIGHT. PRECIP
WILL SHIFT SOUTHWEST TO NORTHEAST OVER THE NEXT 12 HOURS THEN
SLOWLY DISSIPATE OVERNIGHT AS FRONTAL BAND EXISTS OUR AREA OF
CONCERN.

NO GLARING NEED FOR AN UPDATE ATTM. PREVIOUS DISCUSSION FOLLOWS...

THE WELL-DEFINED COLD CORE UPPER LOW OVER CNTRL CA
EARLY THIS MORNING WILL REACH SRN NV/SW UT LATER TODAY. GENERAL
CONSENSUS AMONGST THE MODELS HAS THIS FEATURE STALLING OVER/NEAR
SRN NV TONIGHT...THEN GRADUALLY DRIFTING INTO AND THEN THROUGH AZ
THURSDAY/THURSDAY NIGHT. THIS SLOW GRINDING SYSTEM WILL PRODUCE
WIDESPREAD AND SUBSTANTIAL PRECIP ACROSS MUCH OF UTAH THE NEXT
COUPLE OF DAYS.

THE COLD FRONT ASSOCIATED WITH THIS UPPER LOW HAS MOVED INTO FAR
WRN UTAH OVERNIGHT. SCATTERED CONVECTION FIRED UP ALONG THIS
BOUNDARY YESTERDAY...AND CONTINUED IN THE AREA OF STRONG UPPER
DIVERGENCE OVERNIGHT. THE BEST DIVERGENCE HAS MOVED FROM NW UTAH
SOUTH INTO W/CNTRL-SW UTAH. LOOKING AT DEEP PULSE-LIKE CONVECTION
TO CONTINUE AHEAD OF THE COLD FRONT UNTIL THIS FEATURE FINALLY
SURGES NE THROUGH THE STATE DURING THE DAY.

HEAVY PRECIP SHOULD FOLLOW THE COLD FRONT NEAR THE CENTER OF THE
UPPER LOW OVER SW-CNTRL UTAH TODAY. SNOW-LEVELS WILL DROP TO ALL
BUT THE LOWEST ELEVATIONS BY THIS AFTERNOON...WITH HEAVY SNOW
EXPECTED IN THE SRN/CNTRL MOUNTAINS. VALLEY LOCATIONS WILL SEE
ACCUMULATING SNOWS...BUT WITH RELATIVELY WARM GROUND TEMPS THESE
ACCUMULATIONS SHOULD REMAIN ON THE LOW SIDE. A SECOND AREA OF
ORGANIZED PRECIP MAY FORM ALONG THIS FRONTAL BOUNDARY AS IT
STALLS ACROSS NE UTAH-SW WYOMING-EXTREME NRN UTAH LATER TODAY.
SYNOPTIC-SCALE LIFT SHOULD STILL BE FAIRLY STRONG WITH THE UPPER
LOW STALLED OVER/NEAR SRN NV. HAVE ISSUED ADVISORIES FOR
SNOW/BLOWING SNOW FOR THE NE MOUNTAINS...AND INCLUDED SUB-ADVISORY
AMOUNTS FOR THE REMAINDER OF THE NRN MOUNTAINS IN THE MORNING
FORECAST.

ONE LAST BURST OF PRECIP POSSIBLE ACROSS NRN/CNTRL UTAH AS THE
UPPER LOW TRACKS EAST THROUGH AZ THURSDAY NIGHT/FRIDAY. A TRAILING
SHORTWAVES THROUGH WY/NE UTAH WILL PUSH A BAROCLINIC ZONE THROUGH
THE NRN HALF OF THE STATE. THIS BOUNDARY WILL HAVE PLENTY OF
MOISTURE TO WORK WITH ALONG WITH DECENT THERMAL ADVECTION/DYNAMIC
LIFT. HAVE ISSUED FAIRLY HIGH POPS FOR THIS EVENT...WITH SEVERAL
INCHES OF SNOW POSSIBLE AT THE HIGHER NRN UTAH ELEVATIONS.

HIGH PRESSURE ALOFT WILL RETURN TO THE AREA FRIDAY NIGHT/SATURDAY.
TEMPERATURES WILL REBOUND NICELY BACK TOWARDS OR A LITTLE ABOVE
SEASONAL NORMS ON SATURDAY. A FAIRLY ENERGETIC SHORTWAVE CRESTING
THE UPPER RIDGE ALONG THE WEST COAST WILL DIG SE THROUGH THE NRN
ROCKIES/NRN GREAT BASIN SUNDAY/MONDAY. THE LATEST ECMWF CONTINUES
TOT REND TOWARDS THE GFS WHICH KEEP MUCH OF THE ENERGY WITH THIS
FEATURE NORTH OF THE FORECAST AREA. WILL KEEP SOME MENTION OF
PRECIP INT HE FORECAST WITH TEMPS HOVERING AROUND NORMAL UP
NORTH...AND CONTINUE WARM DOWN SOUTH EARLY NEXT WEEK.

&&

.AVIATION...A COMPLICATED WIND SCENARIO CONTINUES FOR THE SLC
TERMINAL THIS MORNING. NORTHWEST WINDS GUSTING UP TO 26 KTS WILL
CONTINUE THROUGH 1530-1600Z. WINDS ARE EXPECTED TO SHIFT SOUTHERLY
ONCE AGAIN BETWEEN 16-17Z. THERE IS A 30 PERCENT CHANCE THAT WINDS
WILL REMAIN WEST TO NORTHWEST AND THE SOUTHERLIES WILL NOT REDEVELOP
THIS MORNING.

A COLD FRONT MOVING IN FROM SOUTHWESTERN UTAH WILL CROSS THE AREA
BETWEEN 20-22Z. SOUTHWEST WINDS WILL BUILD INTO THE AREA BEHIND THE
FRONT. IN ADDITION...RAIN...HEAVY AT TIMES...WILL MOVE IN TO THE
AREA NEAR THE COLD FRONT. MVFR TO OCCASIONAL IFR CONDITIONS ARE
POSSIBLE IN HEAVIER RAIN...OR IF SNOW IS ABLE TO MIX IN WITH THE
RAIN.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM MDT THURSDAY FOR
     UTZ009-010.

     WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING ABOVE 7500
     FEET FOR UTZ518.

     FLASH FLOOD WATCH UNTIL 10 AM MDT THIS MORNING FOR UTZ016.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR UTZ517.

WY...NONE.
&&

MERRILL/CONGER/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 21, 6:50 AM MDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
650 AM MDT WED APR 21 2010

UTZ001>016-019>021-517-518-WYZ021-221300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
650 AM MDT WED APR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE COLD FRONT OVER EXTREME WESTERN UTAH WILL LIFT EAST NORTHEAST
ACROSS UTAH TODAY. SHOWERS AND THUNDERSTORMS WILL EXIST ALONG THE
FRONT...WITH HEAVY PRECIPITATION...SMALL HAIL AND GUSTY SURFACE
WINDS POSSIBLE WITH ANY OF THE STORMS. SNOW WILL DEVELOP BEHIND
THE COLD FRONT IN THE MOUNTAINS...THEN DROP DOWN TO THE VALLEY
LOCATIONS DURING THE LATE MORNING AND AFTERNOON. HEAVY SNOWS ARE
POSSIBLE IN THE MOUNTAINS OF CENTRAL AND SOUTHERN UTAH. WINTER
WEATHER ADVISORIES FOR THIS HEAVY SNOW WILL BE IN EFFECT TODAY.

SHOWERS AND THUNDERSTORMS WILL REMAIN OVER EXTREME NORTHERN UTAH
AND SOUTHWEST WYOMING TONIGHT. AREAS OF HEAVY SNOW WILL EXIST
ACROSS THE NORTHEAST MOUNTAINS OF UTAH...WITH POCKETS OF HEAVY
SNOW POSSIBLE ACROSS SOUTHWEST WYOMING. A WINTER WEATHER ADVISORY
WILL BE IN EFFECT FOR THE NORTHEAST UTAH MOUNTAINS BEGINNING THIS
AFTERNOON...AND CONTINUING THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PRECIPITATION WILL GRADUALLY TAPER OFF ACROSS CENTRAL AND
SOUTHERN UTAH THURSDAY AS THE STORM SYSTEM TRACKS INTO CENTRAL
ARIZONA. NORTHERN UTAH WILL SEE PRECIPITATION INCREASE THURSDAY
NIGHT THROUGH EARLY FRIDAY AS A SECONDARY WEATHER DISTURBANCES
MOVES SOUTHEAST THROUGH THE REGION. LOCALLY HEAVY SNOWFALL WILL BE
POSSIBLE IN THE MOUNTAINS WITH THIS SYSTEM. MUCH COLDER
TEMPERATURES WILL EXIST ACROSS THE ENTIRE AREA LATE IN THE WEEK.
READING WILL REMAIN BELOW NORMAL UNTIL SATURDAY WHEN HIGH
PRESSURE ALOFT BRINGS DRY CONDITIONS AND WARMER TEMPERATURES TO
THE REGION.

A WEAK STORM SYSTEM WILL RACE SOUTHEAST ACROSS THE NORTHERN GREAT
BASIN LATE SUNDAY THROUGH MONDAY. THIS FEATURE WILL CLIP NORTHERN
UTAH...PRODUCING LIGHT PRECIPITATION AND TAKING TEMPERATURES LOWER
ACROSS NORTHERN AND CENTRAL UTAH. TEMPERATURES WILL CLIMB AGAIN
TUESDAY AS HIGH PRESSURE ALOFT RETURNS TO THE GREAT BASIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Apr 21, 12:50 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1250 PM MDT WED APR 21 2010

UTZ003-004-007-008-211930-
SALT LAKE AND TOOELE VALLEYS UT-SOUTHERN WASATCH FRONT UT-WASATCH
MOUNTAINS I-80 NORTH UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-
1250 PM MDT WED APR 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN TOOELE...SALT
LAKE AND NORTHWESTERN UTAH COUNTIES UNTIL 130 PM MDT...

AT 1246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF LEHI...OR 13 MILES WEST OF
PROVO...MOVING NORTH AT 35 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   LEHI... AMERICAN FORK AND  MT TIMPANOGOS...
   HIGHLAND...
   DRAPER... BLUFFDALE AND  ALPINE...
   RIVERTON AND  HERRIMAN...
   SANDY... SOUTH JORDAN AND  COPPERTON...
   MIDVALE AND  COTTONWOOD HEIGHTS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM IS CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND WIND
GUSTS OF 40 TO 55 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE
STORM HAS PASSED.

LAT...LON 4082 11167 4014 11170 4027 11226 4030 11225
      4027 11219 4031 11215 4045 11209 4042 11198
      4048 11204 4046 11209 4055 11212 4057 11220
      4056 11213 4061 11211 4065 11216 4068 11213
      4071 11221 4080 11220
TIME...MOT...LOC 1850Z 180DEG 31KT 4035 11190

CRK
Local storm report, Apr 21, 1:30 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
130 PM MDT WED APR 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             BLUFFDALE               40.48N 111.96W
04/21/2010  M0.75 INCH       SALT LAKE          UT   TRAINED SPOTTER

&&

CRK
Local storm report, Apr 21, 1:46 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
146 PM MDT WED APR 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             SANDY                   40.57N 111.85W
04/21/2010  M0.75 INCH       SALT LAKE          UT   PUBLIC

&&

CRK
Local storm report, Apr 21, 1:59 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
159 PM MDT WED APR 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     5 NE HOLLADAY           40.73N 111.77W
04/21/2010  M59 MPH          SALT LAKE          UT   MESONET

            PARLEYS CANYON SENSOR

&&

CRK
Special weather statement, Apr 21, 2:12 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
212 PM MDT WED APR 21 2010

UTZ002-003-006-007-212100-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-WASATCH
MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT-
212 PM MDT WED APR 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOX ELDER...WESTERN
WEBER...DAVIS...EXTREME NORTHERN SALT LAKE AND WESTERN MORGAN
COUNTIES UNTIL 300 PM MDT...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BOUNTIFUL...MOVING NORTH AT 30 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

AN ADDITIONAL AREA OF THUNDERSTORMS IS DEVELOPING SOUTH OF WEST
POINT AND WILL MOVE NORTH NEAR 40 MPH.

HAIL HAS COVERED SEVERAL ARE HIGHWAYS. MOTORISTS SHOULD EXERCISE
EXTREME CAUTION APPROACHING THESE THUNDERSTORMS AND IN ANY AREAS
PREVIOUSLY IMPACTED BY THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
   FARMINGTON...
   FRUIT HEIGHTS...
   KAYSVILLE...
   LAYTON AND  EAST LAYTON...
   HILL AFB... SOUTH WEBER... CLEARFIELD AND  SYRACUSE...
   UINTAH... SUNSET... CLINTON AND  WEST POINT...
   RIVERDALE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4134 11238 4140 11186 4084 11172 4084 11224
TIME...MOT...LOC 2011Z 164DEG 28KT 4090 11187

CRK
Special weather statement, Apr 21, 2:34 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
234 PM MDT WED APR 21 2010

UTZ002-005>007-212115-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-NORTHERN WASATCH FRONT
UT-WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT-
234 PM MDT WED APR 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CACHE...EASTERN BOX
ELDER...CENTRAL WEBER AND NORTHERN DAVIS COUNTIES UNTIL 315 PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROY...OR NEAR OGDEN...MOVING NORTHWEST AT 25
MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

THESE THUNDERSTORMS HAVE INTENSIFIED OVER THE PAST FEW MINUTES.
SEVERAL REPORTS OF HAIL COVERING ROADWAYS HAVE BEEN RECEIVED.
MOTORISTS SHOULD EXERCISE EXTREME CAUTION IN AND NEAR THE PATH OF
THESE THUNDERSTORMS.

* LOCATIONS IMPACTED INCLUDE...
   WEST WARREN... FARR WEST... PLEASANT VIEW AND  NORTH OGDEN...
   WARREN AND  PLAIN CITY...
   WILLARD...
   PERRY...
   BRIGHAM CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4149 11252 4168 11204 4122 11183 4107 11218
TIME...MOT...LOC 2033Z 152DEG 21KT 4123 11206

CRK

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:08 AM MDTFlash Flood WatchSLC7 hr
Apr 21, 10:33 AM MDTSpecial Weather StatementSLCTooele42 min
Apr 21, 11:04 AM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Tooele41 min
Apr 21, 12:50 PM MDTSpecial Weather StatementSLCSalt Lake40 min
Apr 21, 12:59 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake, Utah46 min
Apr 21, 1:37 PM MDTSevere Thunderstorm WarningSLCDavis, Morgan, Salt Lake38 min
Apr 21, 2:12 PM MDTSpecial Weather StatementSLCDavis, Weber48 min
Apr 21, 2:34 PM MDTSpecial Weather StatementSLCWeber41 min
Apr 21, 3:27 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache33 min
Apr 21, 5:17 PM MDTSpecial Weather StatementSLCRich43 min

Nearby

Severe Thunderstorm Warnings in Utah, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.